Alert archive / California / High Wind Watches in 2007
High Wind Watch 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Jun 3, 2007, 3:31 PM PDT for Inyo County, California. It took effect at Jun 5, 2007, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 3, 2007, 3:31 PM PDT (22:31 UTC)
- In effect from
- Jun 5, 2007, 12:00 PM PDT
- Expired
- Jun 5, 2007, 3:44 AM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 032231 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 331 PM PDT SUN JUN 3 2007 .A STRONG AREA OF LOW PRESSURE WILL MOVE INTO THE WEST COAST TUESDAY AND BRING THE POTENTIAL FOR STRONG DOWNSLOPE WINDS TO THE OWENS VALLEY AND EAST SLOPES OF THE SOUTHERN SIERRA TUESDAY AFTERNOON THROUGH TUESDAY EVENING. CAZ519-520-041145- /O.NEW.KVEF.HW.A.0009.070605T1900Z-070606T0500Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 331 PM PDT SUN JUN 3 2007 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES... WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. STRONG WEST WINDS WILL DEVELOP OVER THE SOUTHERN SIERRA CREST TUESDAY AND CONDITIONS LOOK FAVORABLE FOR DOWNSLOPE WINDS TO DEVELOP ALONG THE EAST SLOPES AND DOWN INTO THE OWENS VALLEY. WEST WINDS GUSTING OVER 60 MPH COULD DEVELOP TUESDAY AFTERNOON THROUGH TUESDAY EVENING AND PRODUCE HAZARDOUS CROSS WINDS ALONG HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS ON THE EAST SLOPES OF THE SOUTHERN SIERRA COULD EXCEED 75 MPH. A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR POTENTIALLY DAMAGING WINDS TO DEVELOP. PEOPLE WITH WIND SENSITIVE INTERESTS OR THOSE PLANNING TO TRAVEL IN THE OWENS VALLEY OR THE SOUTHERN SIERRA TUESDAY SHOULD STAY TUNED FOR THE LATEST FORECASTS AND STATEMENTS CONCERNING THIS POSSIBLE HIGH WIND EVENT. $$ JGA
4 follow-up statements
000 WWUS75 KVEF 041124 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 424 AM PDT MON JUN 4 2007 .A STRONG AREA OF LOW PRESSURE WILL MOVE INTO THE WEST COAST TUESDAY AND BRING THE POTENTIAL FOR STRONG DOWNSLOPE WINDS TO THE OWENS VALLEY AND EAST SLOPES OF THE SOUTHERN SIERRA TUESDAY AFTERNOON THROUGH TUESDAY EVENING. CAZ519-520-042200- /O.CON.KVEF.HW.A.0009.070605T1900Z-070606T0500Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 424 AM PDT MON JUN 4 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. STRONG WEST WINDS WILL DEVELOP OVER THE SOUTHERN SIERRA CREST TUESDAY AND CONDITIONS LOOK FAVORABLE FOR DOWNSLOPE WINDS TO DEVELOP ALONG THE EAST SLOPES AND DOWN INTO THE OWENS VALLEY. WEST WINDS GUSTING OVER 60 MPH COULD DEVELOP TUESDAY AFTERNOON THROUGH TUESDAY EVENING AND PRODUCE HAZARDOUS CROSS WINDS ALONG HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS ON THE EAST SLOPES OF THE SOUTHERN SIERRA COULD EXCEED 75 MPH. A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR POTENTIALLY DAMAGING WINDS TO DEVELOP. PEOPLE WITH WIND SENSITIVE INTERESTS OR THOSE PLANNING TO TRAVEL IN THE OWENS VALLEY OR THE SOUTHERN SIERRA TUESDAY SHOULD STAY TUNED FOR THE LATEST FORECASTS AND STATEMENTS CONCERNING THIS POSSIBLE HIGH WIND EVENT. $$ MORGAN
000 WWUS75 KVEF 042157 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 257 PM PDT MON JUN 4 2007 .A STRONG AREA OF LOW PRESSURE NEAR THE PACIFIC NORTHWEST WILL SWING ACROSS THE GREAT BASIN TUESDAY BRING STRONG SOUTHWEST WINDS TO THE ENTIRE REGION TUESDAY AFTERNOON AND EVENING. AREAS OF BLOWING DUST CAN BE EXPECTED...ESPECIALLY ACROSS THE DESERTS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. THE STRONG WINDS WILL CREATE ADVERSE DRIVING CONDITIONS...PARTICULARLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. AZZ001-003-CAZ521-522-NVZ014>020-022-050500- /O.NEW.KVEF.WI.Y.0026.070605T1900Z-070606T0400Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA... HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...PRIMM...JEAN...SEARCHLIGHT... CAL-NEV-ARI 257 PM PDT MON JUN 4 2007 /257 PM MST MON JUN 4 2007/ ...WIND ADVISORY IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 9 PM PDT /9 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM TUESDAY FOR SOUTHERN NEVADA...NORTHWEST ARIZONA AND DEATH VALLEY NATIONAL PARK IN CALIFORNIA. SUSTAINED SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH ACROSS THE ENTIRE REGION BY EARLY AFTERNOON AND GUSTS BETWEEN 40 AND 50 MPH WILL BE COMMON THROUGH TUESDAY EVENING. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST ACROSS MUCH OF THE REGION AND VISIBILITY COULD BE SIGNIFICANTLY REDUCED IN SOME SPOTS... ESPECIALLY NEAR DRY LAKE BEDS. $$ AZZ002-036-CAZ527-NVZ021-050500- /O.NEW.KVEF.WI.Y.0026.070605T1900Z-070606T0400Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 257 PM PDT MON JUN 4 2007 /257 PM MST MON JUN 4 2007/ ...WIND ADVISORY IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 9 PM PDT /9 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE COLORADO RIVER VALLEY FROM LAKE MEAD TO LAKE HAVASU...WHICH IS IN EFFECT FROM 12 PM TO 9 PM TUESDAY. SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS OVER 40 MPH IN SOME AREAS...WILL DEVELOP EARLY TUESDAY AFTERNOON AND IMPACT THE COLORADO RIVER VALLEY INCLUDING THE LAKE MEAD NATIONAL RECREATION AREA AND LAKE HAVASU THROUGH TUESDAY EVENING. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ CAZ523>526-050500- /O.NEW.KVEF.WI.Y.0026.070605T1900Z-070606T1100Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 257 PM PDT MON JUN 4 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM TUESDAY TO 4 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SAN BERNARDINO COUNTY DESERTS...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO 4 AM PDT WEDNESDAY. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 50 MPH... WILL DEVELOP ACROSS THE HIGH DESERTS OF SAN BERNARDINO COUNTY AND REMAIN THROUGH MUCH OF TUESDAY NIGHT. AREAS OF BLOWING DUST CAN BE EXPECTED AND VISIBILITY MAY BE REDUCED BELOW ONE-QUARTER MILE IN SOME SPOTS...ESPECIALLY ALONG INTERSTATES 15 AND 40 TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. DRIVERS SHOULD BE ALERT TO THE DANGER OF THESE WINDS AND POSSIBLE REDUCED VISIBILITY. $$ CAZ519-520-050500- /O.EXT.KVEF.HW.A.0009.070605T1900Z-070606T0400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 257 PM PDT MON JUN 4 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE OWENS VALLEY AND EAST SLOPES OF THE SOUTHERN SIERRA. STRONG WEST WINDS WILL DEVELOP OVER THE SOUTHERN SIERRA CREST TUESDAY AND CONDITIONS LOOK FAVORABLE FOR DOWNSLOPE WINDS TO DEVELOP ALONG THE EAST SLOPES AND DOWN INTO THE OWENS VALLEY. WEST WINDS GUSTING OVER 60 MPH MAY DEVELOP TUESDAY AFTERNOON THROUGH TUESDAY EVENING AND PRODUCE HAZARDOUS CROSS WINDS ALONG HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS ON THE EAST SLOPES OF THE SOUTHERN SIERRA COULD EXCEED 75 MPH. A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR POTENTIALLY DAMAGING WINDS TO DEVELOP. PEOPLE WITH WIND SENSITIVE INTERESTS OR THOSE PLANNING TO TRAVEL IN THE OWENS VALLEY OR THE SOUTHERN SIERRA TUESDAY SHOULD STAY TUNED FOR THE LATEST FORECASTS AND STATEMENTS CONCERNING THIS POSSIBLE HIGH WIND EVENT. $$ JGA
000 WWUS75 KVEF 050454 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 954 PM PDT MON JUN 4 2007 .A STRONG LOW PRESSURE WILL MOVE INTO THE PACIFIC NORTHWEST TUESDAY AND INTO THE GREAT BASIN TUESDAY NIGHT. THIS WILL RESULT IN VERY STRONG SOUTHWEST WINDS OVER THE ENTIRE REGION TUESDAY AFTERNOON AND EVENING. AREAS OF BLOWING DUST CAN BE EXPECTED...ESPECIALLY ACROSS THE DESERTS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. THE STRONG WINDS WILL CREATE ADVERSE DRIVING CONDITIONS...PARTICULARLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. AZZ001-003-CAZ521-522-NVZ014>020-022-051300- /O.CON.KVEF.WI.Y.0026.070605T1900Z-070606T0400Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA... HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...PRIMM...JEAN...SEARCHLIGHT... CAL-NEV-ARI 954 PM PDT MON JUN 4 2007 /954 PM MST MON JUN 4 2007/ ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 9 PM PDT /9 PM MST/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 9 PM PDT /9 PM MST/ TUESDAY. SUSTAINED SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH ACROSS THE ENTIRE REGION BY EARLY AFTERNOON AND GUSTS BETWEEN 40 AND 50 MPH WILL BE COMMON THROUGH TUESDAY EVENING. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST ACROSS MUCH OF THE REGION AND VISIBILITY COULD BE SIGNIFICANTLY REDUCED IN SOME SPOTS... ESPECIALLY NEAR DRY LAKE BEDS. $$ AZZ002-036-CAZ527-NVZ021-051300- /O.CON.KVEF.WI.Y.0026.070605T1900Z-070606T0400Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 954 PM PDT MON JUN 4 2007 /954 PM MST MON JUN 4 2007/ ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 9 PM PDT /9 PM MST/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 9 PM PDT /9 PM MST/ TUESDAY. SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH IN SOME AREAS WILL DEVELOP EARLY TUESDAY AFTERNOON AND IMPACT THE COLORADO RIVER VALLEY INCLUDING THE LAKE MEAD NATIONAL RECREATION AREA AND LAKE HAVASU THROUGH TUESDAY EVENING. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ CAZ523>526-051300- /O.CON.KVEF.WI.Y.0026.070605T1900Z-070606T1100Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 954 PM PDT MON JUN 4 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO 4 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO 4 AM PDT WEDNESDAY. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 50 MPH... WILL DEVELOP ACROSS THE HIGH DESERTS OF SAN BERNARDINO COUNTY AND REMAIN THROUGH MUCH OF TUESDAY NIGHT. AREAS OF BLOWING DUST CAN BE EXPECTED AND VISIBILITY MAY BE REDUCED BELOW ONE- QUARTER MILE IN SOME SPOTS...ESPECIALLY ALONG INTERSTATES 15 AND 40 TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. DRIVERS SHOULD BE ALERT TO THE DANGER OF THESE WINDS AND POSSIBLE REDUCED VISIBILITY. $$ CAZ519-520-051300- /O.CON.KVEF.HW.A.0009.070605T1900Z-070606T0400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 954 PM PDT MON JUN 4 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. STRONG WEST WINDS WILL DEVELOP OVER THE SOUTHERN SIERRA CREST TUESDAY AND CONDITIONS LOOK FAVORABLE FOR DOWNSLOPE WINDS TO DEVELOP ALONG THE EAST SLOPES AND DOWN INTO THE OWENS VALLEY. WEST WINDS GUSTING OVER 60 MPH MAY DEVELOP TUESDAY AFTERNOON THROUGH TUESDAY EVENING AND PRODUCE HAZARDOUS CROSS WINDS ALONG HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS ON THE EAST SLOPES OF THE SOUTHERN SIERRA COULD EXCEED 75 MPH. A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR POTENTIALLY DAMAGING WINDS TO DEVELOP. PEOPLE WITH WIND SENSITIVE INTERESTS OR THOSE PLANNING TO TRAVEL IN THE OWENS VALLEY OR THE SOUTHERN SIERRA TUESDAY SHOULD STAY TUNED FOR THE LATEST FORECASTS AND STATEMENTS CONCERNING THIS POSSIBLE HIGH WIND EVENT. $$
000 WWUS75 KVEF 051044 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 344 AM PDT TUE JUN 5 2007 .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST TODAY AND INTO THE GREAT BASIN TONIGHT. THIS WILL RESULT IN VERY STRONG SOUTHWEST WINDS OVER THE ENTIRE REGION THIS AFTERNOON AND EVENING. AREAS OF BLOWING DUST CAN BE EXPECTED...ESPECIALLY ACROSS THE DESERTS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. THE STRONG WINDS WILL CREATE ADVERSE DRIVING CONDITIONS...PARTICULARLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. CAZ519-520-051900- /O.UPG.KVEF.HW.A.0009.070605T1900Z-070606T0400Z/ /O.NEW.KVEF.HW.W.0009.070605T1900Z-070606T0400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 344 AM PDT TUE JUN 5 2007 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. THIS REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT. STRONG WEST WINDS WILL DEVELOP OVER THE SOUTHERN SIERRA CREST TODAY...AND CONDITIONS LOOK FAVORABLE FOR DOWNSLOPE WINDS TO DEVELOP ALONG THE EAST SLOPES AND DOWN INTO THE OWENS VALLEY. WEST WINDS GUSTING OVER 60 MPH WILL DEVELOP THIS AFTERNOON AND EVENING AND PRODUCE HAZARDOUS CROSS WINDS ALONG HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS ON THE EAST SLOPES OF THE SOUTHERN SIERRA COULD EXCEED 75 MPH. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ523-051900- /O.EXT.KVEF.WI.Y.0026.070605T1900Z-070607T0200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 344 AM PDT TUE JUN 5 2007 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM PDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 7 PM PDT WEDNESDAY FOR WESTERN SAN BERNARDINO COUNTY. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 50 MPH...WILL DEVELOP ACROSS THE HIGH DESERTS OF SAN BERNARDINO COUNTY TODAY. THE WINDS MAY DIMINISH FOR A FEW HOURS OVERNIGHT TONIGHT...BUT WILL GENERALLY PERSIST THROUGH WEDNESDAY. AREAS OF BLOWING DUST CAN BE EXPECTED AND VISIBILITY MAY BE REDUCED BELOW ONE QUARTER MILE IN SOME SPOTS...ESPECIALLY ALONG INTERSTATES 15 AND 40 THIS AFTERNOON THROUGH TONIGHT. DRIVERS SHOULD BE ALERT TO THE DANGER OF STRONG CROSSWINDS AND SUDDENLY REDUCED VISIBILITY. $$ AZZ001-003-CAZ521-522-NVZ014>020-022-051900- /O.CON.KVEF.WI.Y.0026.070605T1900Z-070606T0400Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA... HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...PRIMM...JEAN...SEARCHLIGHT... CAL-NEV-ARI 344 AM PDT TUE JUN 5 2007 /344 AM MST TUE JUN 5 2007/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 9 PM PDT /9 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM THIS EVENING FOR MUCH OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND THE WHITE MOUNTAINS AND DEATH VALLEY NATIONAL PARK IN SOUTHEAST CALIFORNIA. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ACROSS THE ENTIRE REGION BY EARLY AFTERNOON AND WILL PERSIST THROUGH THIS EVENING. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST ACROSS MUCH OF THE REGION AND VISIBILITY COULD BE SIGNIFICANTLY REDUCED IN SOME SPOTS... ESPECIALLY NEAR DRY LAKE BEDS. $$ AZZ002-036-CAZ527-NVZ021-051900- /O.CON.KVEF.WI.Y.0026.070605T1900Z-070606T0400Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 344 AM PDT TUE JUN 5 2007 /344 AM MST TUE JUN 5 2007/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 9 PM PDT /9 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM THIS EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA AND UPPER COLORADO RIVER VALLEY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP EARLY THIS AFTERNOON AND IMPACT THE COLORADO RIVER VALLEY INCLUDING THE LAKE MEAD NATIONAL RECREATION AREA AND LAKE HAVASU THROUGH THIS EVENING. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ CAZ524>526-051900- /O.CON.KVEF.WI.Y.0026.070605T1900Z-070606T1100Z/ EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- INCLUDING THE CITIES OF...BAKER...MOHAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 344 AM PDT TUE JUN 5 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PDT WEDNESDAY FOR MUCH OF SOUTHERN AND EASTERN SAN BERNARDINO COUNTY. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 50 MPH...WILL DEVELOP ACROSS THE HIGH DESERTS OF SAN BERNARDINO COUNTY AND PERSIST THROUGH MUCH OF TONIGHT. AREAS OF BLOWING DUST CAN BE EXPECTED AND VISIBILITY MAY BE REDUCED BELOW ONE QUARTER MILE IN SOME SPOTS...ESPECIALLY ALONG INTERSTATES 15 AND 40 THIS AFTERNOON THROUGH TONIGHT. DRIVERS SHOULD BE ALERT TO THE DANGER OF STRONG CROSSWINDS AND SUDDENLY REDUCED VISIBILITY. $$ MORGAN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Jun 3, 9:30 AM PDT, 6 hours 1 minute earlier.
Area forecast discussion, Jun 3, 9:30 AM PDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 AM PDT SUN JUN 3 2007
.SYNOPSIS...HIGH PRESSURE OVER THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT WILL HOLD THROUGH MONDAY THEN GIVE WAY TO AN INCOMING LOW
PRESSURE SYSTEM TUESDAY. THIS SYSTEM WILL BRING STRONG GUSTY WINDS
FOLLOWED BY A COOLING TREND DURING THE MIDDLE OF NEXT WEEK.
&&
.UPDATE...THE 12Z NAM AND GFS SOLUTIONS THROUGH 72 HOURS SHOW LITTLE
CHANGE FROM THE 00Z/06Z RUNS AND CONFIRM THE GOING FORECAST CONCERNS
AS MENTIONED BELOW. NO FORECAST UPDATE PLANNED.
&&
.PREV DISCUSSION...239 AM PDT SUN JUN 3 2007...
.SHORT TERM...MOSTLY CLEAR SKIES ACROSS THE FORECAST AREA EARLY THIS
MORNING. WEAK DISTURBANCE THAT PRODUCED ALL THE CLOUD COVER
YESTERDAY IS NOW OVER EASTERN ARIZONA. RIDGE WILL HOLD OVER THE
INTERMOUNTAIN WEST TODAY AND MONDAY BEFORE GIVING WAY TO AN
UNSEASONABLY STRONG TROUGH TUESDAY. BEST CONVECTIVE PARAMETERS
INDICATE THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE
HIGHER TERRAIN OF NORTHERN LINCOLN COUNTY TODAY. MODELS SUGGEST
AIRMASS WILL NOT BE AS FAVORABLE OVER THE SOUTHERN SIERRA TODAY BUT
LEFT IN A SLIGHT CHANCE AS MODELS MAY BE TRYING TO STABILIZE AREA
TOO QUICKLY. ON TUESDAY A STRONG SURFACE PRESSURE GRADIENT AND
THERMAL GRADIENT SETS UP ACROSS THE GREAT BASIN WHICH WILL LEAD TO
WINDY CONDITIONS. BY LATE TUESDAY AFTERNOON THE COLD FRONT WILL BE
ON A LINE FROM NEAR BISHOP TO ELY. FIRE WEATHER WATCH HAS ALREADY
BEEN ISSUED FOR TUESDAY. AS TUESDAY DRAWS CLOSER OTHER PRODUCTS
FOCUSED ON THE STRONG WINDS WILL ALSO BE NEEDED.
.LONG TERM...THE AFOREMENTIONED UNSEASONABLY STRONG TROUGH WILL
REMAIN OVER THE WESTERN STATES THROUGH THE LONG TERM PERIOD AS
RIDGING AMPLIFIES OVER THE GULF COAST AND SOUTHEAST. THIS WILL KEEP
TEMPERATURES BELOW NORMAL...AND LOWERED PREVIOUS PACKAGE BY A FEW
MORE DEGREES /DOWN TO ENSEMBLE MEANS/. PRECIP CHANCES...IF ANY...ARE
MORE DIFFICULT TO PIN DOWN. THEY WILL PROBABLY BE BEST CORRELATED
WITH THE PASSAGE OF INDIVIDUAL SHORTWAVE TROUGHS THROUGH THE MEAN
LONGWAVE TROUGH POSITION...WHICH THERE IS NO WAY TO TIME RELIABLY
THIS FAR OUT. FOR NOW STUCK WITH SOME CLIMO/ADJUSTED CLIMO POPS IN
THE NORTHERN ZONES NEARER THE MOST LIKELY SHORTWAVE TRACKS AND KEPT
THE SOUTHERN ZONES DRY.
&&
.FIRE WEATHER...STRONG SOUTHWEST WINDS WILL OCCUR ACROSS THE MOJAVE
DESERT AND SOUTHERN GREAT BASIN ON TUESDAY AS A BROAD DRY TROUGH
MOVES INTO THE REGION. SUSTAINED SPEEDS OF 20 TO 30 MPH...WITH GUSTS
EXCEEDING 40 MPH...ARE EXPECTED ACROSS MUCH OF THE REGION. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY AFTERNOON AND EVENING.
&&
.AVIATION...FOR KLAS EXPECT AN UPSLOPE/DOWNSLOPE DIURNAL WIND
PATTERN TODAY...WITH EAST OR SOUTHEAST WINDS 10 KTS OR LESS DURING
THE AFTERNOON AND SOUTHWEST WINDS AROUND 10 KTS FROM SUNSET THROUGH
THE WEE HOURS OF THE MORNING. SOUTH WINDS WILL INCREASE A LITTLE ON
MONDAY AFTERNOON...THEN STRONG SOUTHWEST WINDS ARE EXPECTED ON
TUESDAY WITH GUSTS UP TO 40 KTS POSSIBLE IN THE AFTERNOON AND
EVENING. FOR THE DAGGETT...BEATTY...MORMON MESA...AND PEACH SPRINGS
CORRIDORS...NO SIGNIFICANT WEATHER IS EXPECTED TODAY. SOUTHWEST
WINDS WILL INCREASE A LITTLE ON MONDAY...AND STRONG SOUTHWEST WINDS
ARE LIKELY AREAWIDE TUESDAY AFTERNOON AND EVENING. THESE WINDS MAY
BE ACCOMPANIED BY AREAS OF BLOWING DUST AND MECHANICAL TURBULENCE.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS OVER THE MOUNTAINS OF INYO...ESMERALDA...NORTHERN NYE
AND NORTHERN LINCOLN COUNTIES TODAY...OTHERWISE LITTLE OR NO CHANCE
OF PRECIPITATION THROUGH TUESDAY. STRONG SOUTHWEST WINDS ARE LIKELY
AREAWIDE TUESDAY AFTERNOON AND EVENING. THESE WINDS MAY BE
ACCOMPANIED BY AREAS OF BLOWING DUST AND MECHANICAL TURBULENCE.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FIRE WEATHER WATCH TUESDAY AFTERNOON AND EVENING FOR FIRE
WEATHER ZONES 460-465.
.AZ...FIRE WEATHER WATCH TUESDAY AFTERNOON AND EVENING FOR FIRE
WEATHER ZONES 101 AND 102.
.CA...FIRE WEATHER WATCH TUESDAY AFTERNOON AND EVENING FOR FIRE
WEATHER ZONES 226-228.
&&
PIERCE/MORGAN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jun 3, 4:51 AM PDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 451 AM PDT SUN JUN 3 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-041100- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 451 AM PDT SUN JUN 3 2007 /451 AM MST SUN JUN 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGHER TERRAIN FROM NORTHERN INYO COUNTY NORTHEAST INTO NORTHERN LINCOLN COUNTIES. THE THUNDERSTORMS WILL PRODUCE RAINFALL AMOUNTS OF LESS THAN A QUARTER OF AN INCH. SMALL HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY DUE TO STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES. PLEASE REFER TO THE LATEST FIRE WEATHER FORECAST FOR FURTHER DETAILS. ADDITIONAL PRODUCTS FOCUSED ON THE WINDS WILL LIKELY BE ISSUED AS TUESDAY DRAWS CLOSER. AN UNSEASONABLY STRONG AREA OF LOW PRESSURE WILL BE ACROSS THE WESTERN STATES DURING MUCH OF THE COMING WEEK. FROM WEDNESDAY TO FRIDAY HIGH TEMPERATURES WILL BE 5 TO 10 DEGREES BELOW NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PIERCE
Nearby
High Wind Watches in California, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.